Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 9, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Mar 4, 2007, 3:31 AM MST for Stillwater County, Sweet Grass County, Montana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2007, 3:31 AM MST (10:31 UTC)
- Expired
- Mar 4, 2007, 12:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Billings, MT
Counties Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 83 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 041031 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 331 AM MST SUN MAR 4 2007 .LOW PRESSURE OVER THE CANADIAN BORDER COMBINED WITH HIGH PRESSURE OVER SOUTHEAST IDAHO WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS ACROSS THE BEARTOOTH FOOTHILLS THROUGH AT LEAST MID DAY. MTZ066-041900- /O.NEW.KBYZ.WI.Y.0009.070304T1031Z-070304T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 331 AM MST SUN MAR 4 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. SOUTHWEST WINDS HAVE BEEN GUSTING TO NEAR 60 MPH OVERNIGHT NEAR NYE. THE STRONG WINDS WILL REACH SUSTAINED SPEEDS OF 25 TO 40 MPH AT TIMES WITH GUSTS TO 60 MPH POSSIBLE THROUGH AT LEAST NOON. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. THE WINDS ARE EXPECTED TO GRADUALLY DECREASE THIS AFTERNOON. $$
2 follow-up statements
000 WWUS75 KBYZ 041658 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 958 AM MST SUN MAR 4 2007 .LOW PRESSURE ALONG THE CANADIAN BORDER COMBINED WITH HIGH PRESSURE OVER SOUTHEAST IDAHO WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS ACROSS THE BEARTOOTH FOOTHILLS THROUGH MID DAY. MTZ066-041900- /O.CON.KBYZ.WI.Y.0009.000000T0000Z-070304T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 958 AM MST SUN MAR 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. SOUTHWEST WINDS HAVE BEEN GUSTING TO 60 MPH THIS MORNING NEAR NYE. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH NOON. THE WINDS ARE EXPECTED TO DECREASE SOME THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. THE WINDS ARE EXPECTED TO GRADUALLY DECREASE THIS AFTERNOON. $$
000 WWUS75 KBYZ 041846 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1146 AM MST SUN MAR 4 2007 MTZ066-042000- /O.EXP.KBYZ.WI.Y.0009.000000T0000Z-070304T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1146 AM MST SUN MAR 4 2007 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON MST TODAY. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED THE REST OF THE DAY. THESE WINDS WILL BE JUST BELOW ADVISORY CRITERIA. THE WINDS WILL STAY AT THESE FORECAST SPEEDS THROUGH THE NIGHT AS WELL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:17 AM MST, 14 minutes earlier.
Area forecast discussion, Mar 4, 3:17 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
317 AM MST SUN MAR 4 2007
.SHORT TERM...VALID FOR TDY AND MON...
FORECAST AREA WILL BE UNDER INFLUENCE OF RIDGE FOR SHORT TERM
PERIOD. TEMPS SHOULD BE OVER SEASONAL AVERAGES. RAISED TEMPS A BIT
FROM INHERITED FORECAST ACROSS MAINLY WESTERN ZONES TODAY BASED
ON A TEMP INCREASE IN 850-700MB LAYER. EASTERN ZONES WHICH HAVE
SOME SNOW COVER YET MAY BE SLOW TO MIX SO WILL KEEP FORECAST HIGHS
AROUND OR SLIGHTLY UNDER GUIDANCE.
WINDS IN GAP FLOW AREAS STILL BLOWING HARD OVERNIGHT WITH GUSTS TO
60 MPH AT NYE NOTED SEVERAL TIMES. GRADIENT IS STRONGER THAN
PROGGS FORECASTED AS LOW PRESSURE OVER CANADA A LITTLE FURTHER
SOUTH THAN MODELS SUGGESTED. REALLY DOES NOT LOOK TO DIFFERENT
THAN YESTERDAY. WILL ISSUE WIND ADVISORY FOR NYE AREA THROUGH AT
LEAST MORNING. GRADIENT MAY LET UP BY MIDDAY. EXPECT LIVINGSTON TO
REMAIN JUST UNDER CRITERIA...WILL ADJUST AS NECESSARY.
ON MONDAY...SURFACE TROUGH SETS UP ACROSS FORECAST AREA SO BASIC
PREMISE IS WELL ABOVE NORMAL TEMPS IN WEST WITH POSSIBLE BACK DOOR
COLD AIR IN FAR NORTHEAST. LATE MONDAY INTO MONDAY NIGHT SHORT
WAVE TROUGH WORKS ITS WAY OVER LONG WAVE RIDGE. LOWER LEVELS LOOK
DRY...BUT ENOUGH ENERGY TO INCLUDE SOME LOW POPS OVER HIGHER
TERRAIN WEST FOR NOW. TESAR
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MODELS CONTINUE TO BE IN REASONABLY GOOD AGREEMENT THROUGH THE
EXTENDED AND REMAIN IN LINE WITH PREVIOUS RUNS...SO NO NEED FOR
MANY CHANGES THIS PACKAGE. THE UPPER RIDGE AXIS WILL SHIFT EAST OF
THE AREA WEDNESDAY...LEAVING FAST SOUTHWEST FLOW OVER THE AREA FOR
THURSDAY. MOISTURE PLUME...ALTHOUGH NOT VERY PRONOUNCED...WILL BE
POINTED AT THE ABSAROKA MOUNTAINS BRINGING THE BEST CHANCE OF
PRECIPITATION THURSDAY. FLOW TURNS WEST NORTHWEST ON FRIDAY AFTER
AN UPPER TROUGH PASSES THROUGH THE AREA. MOISTURE WILL BE ON THE
DECREASE...LEAVING MUCH OF THE ARE DRY. A DIRTY RIDGE WILL THEN
START TO HEAD INTO THE AREA SATURDAY AND HANG AROUND INTO SUNDAY.
THERE COULD BE ENOUGH MOISTURE PRESENT FOR SHOWERS OVER THE
ABSAROKA AND BEARTOOTHS DURING THIS TIME AND WILL GO WITH NEAR
CLIMATOLOGY POPS.
TEMPERATURES WILL LIKELY REMAIN QUITE MILD THROUGH THE EXTENDED.
GIVEN CLOUDS AND BREEZY CONDITIONS...NIGHT TIME TEMPERATURES WILL
LIKELY BE WARMER THAN MODEL GUIDANCE AND HAVE NUDGED VALUES UP A
LITTLE MORE. ALSO BUMPED MAX TEMPERATURES UP SLIGHTLY A FEW DAYS
TO STAY IN LINE WITH LATEST MODEL TRENDS. MOORE
&&
.AVIATION...
CLOUDS BANKED OVER THE ABSAROKA AND BEARTOOTH RANGE WILL RESULT IN
MOUNTAIN OBSCURATION THROUGH THE MORNING...THE CLOUDS SHOULD THEN
BEGIN TO THIN OUT LATE IN THE AFTERNOON. OTHERWISE VRF CONDITIONS WILL
PREVAIL AS MID AND HIGH LEVEL CLOUDS ARE EXPECTED. MOORE
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 054 033/055 034/053 034/053 034/050 029/048 029/050
0/B 00/B 00/B 01/N 22/W 20/B 00/B
LVM 047 028/048 034/053 035/050 030/048 025/047 028/047
0/N 00/N 00/B 02/W 22/W 21/B 10/N
HDN 054 030/056 028/054 027/057 033/051 029/050 026/051
0/B 00/B 00/B 00/B 22/W 20/B 00/B
MLS 045 024/044 025/051 028/054 032/048 027/047 025/047
0/U 00/B 00/B 00/B 22/W 00/B 00/B
4BQ 048 026/047 027/051 029/056 031/052 028/049 024/050
0/U 00/B 00/B 00/B 22/W 20/B 00/U
BHK 042 022/040 023/048 026/050 028/045 025/046 023/045
0/U 00/B 00/B 00/B 22/W 00/B 00/B
SHR 048 021/050 025/051 026/053 030/051 026/049 021/049
0/U 00/B 00/B 00/B 22/W 20/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY FOR ZONE 66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 3, 3:16 PM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 316 PM MST SAT MAR 3 2007 MTZ028>042-056>058-063-064-067-068-WYZ098-099-042300- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 316 PM MST SAT MAR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ065-066-042300- LIVINGSTON AREA-BEARTOOTH FOOTHILLS- 316 PM MST SAT MAR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED IN THE LIVINGSTON AND NYE AREAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.